The doctor gave me Tramadol for my endometriosis pain. I have a full week of almost intolerable pain every monthl. Tramadol is one of the few drugs I can tolerate with regards to nausea (Vicodin et al seem to just make me puke immediately), and it does actually manage to relieve my pain fully or at least 80-90% (when I mix it with Aleve).
The problem is this. I have to admit that I enjoy the Tramadol. It makes me feel good. Of course it does -- it makes everyone feel good. I'm getting to where I almost look forward to getting my period b/c it means I can take the Tramadol. And to be honest when the week is over I keep feeling like "Oh I still have some lingering pain" and I have to use my willpower to put the Tramadol back in the medicine cabinet. Everything hurts.
I don't know what to do. I would ask my doctor but I'm afraid he'll take the Tramadol away and won't give me anything as effective. If that happens, I'd die. My pain is so bad that it can wake me up already sobbing in the middle of the night -- just awful. I used to call it "the monster" and live in fear of it, like every 4 weeks this awful thing is going to come back and almost kill me. So when I got the Tramadol I was like, wow, this is a godsend, I can be a normal person now and I don't have to live in fear. But now I'm a little afraid that I'm addicted to the Tramadol. So I don't know what to be more afraid of, the Tramadol or the pain.
Is there some other medicine that I could take that would be as effective as Tramadol, that wouldn't be even MORE addictive? Would it be a good idea to alternate medications -- take Tramadol one month, and something else the next month? I'm 34 and I have another 10-15 years of pain management ahead. BTW surgery really isn't an option for me to manage the endo b/c I don't have health insurance, and I can't tolerate The Pill. I think I'd rather be in pain than take the Pill again.
Please be very careful with the Tramadol. We receive quite a large number of patients in our center for Tramadol dependency and addiction. It does put a blanket between you and reality , where life just seems to be smoother, but the more you take the more you need . You start creating a tolerance and after a large daily intake, seizures are usually a side effect. As you see, as good as it feels it will eventually turn on you. I believe your idea for skipping a month is brilliant. Even emotionally is important for you to curb the cravings, when you feel it might become one more issue in your life. Congratulations on your awareness and action.
But how on earth could I skip a month? The pain is far too intense. That's why I take tramadol in the first place, because the pain is so ridiculously bad that I literally become non-functional. (When I said I'd rather have the pain than the Pill, I meant oral contraceptives, which give me constant migraines -- I'd rather have a week of pain than 24/7 pain).
I would need to take something else the other month.
I was in Hawaii recently and I saw what coconuts look like growing on a palm tree. There is a tough green husk and underneath is the brown coconut we know, and inside of that is the white coconut "meat".
Tramadol is the first medicine I've taken that gets all the way to the "meat" of my endometriosis pain. Aleve only takes off the green husk and I'm left still banging on the shell, getting nowhere near the center of my pain. (Advil and Tylenol don't even get the green husk off!)
What I'm saying is, I can't just take OTC pain meds for my pain. I need something stronger and if it isn't Tramadol, what would it be? Something even more addictive, like perkadan?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.